Jump to content

Minocycline & Treatment Resistant BP Depression


Recommended Posts

I'm having a lot of trouble finding information about the use of Minocycline (or other Tetracycline class antibiotics) for treatment resistant BP depression. Does anyone here have any experience with this type of treatment? What I'm looking for, I guess, is for any other BP's who have tried Minocycline for this purpose, and wouldn't mind sharing their thoughts/opinions/experiences with it.

I'm currently experiencing a lot of dysphoria/agitated depression. There probably isn't a psych med that I haven't tried, but currently I am taking 1200Mg Lithium (serum level of .9 at last check), 50Mg Pristiq (was on 150Mg Effexor XR until pdoc changed it to Pristiq a few days ago) daily. I'm also taking 50mcg Synthroid daily. I take klonopin and ambien only when I absolutely have to.

Thanks in advance!

Link to comment
Share on other sites

  • 2 weeks later...

I've never heard of using minocycline for depression. I'm thinking that's what my son takes for acne.

Treatment resistant depression is a bear. Have you tried a TCA? Something like amitriptyline or nortriptyline? Amitriptyline is the only AD that seems to make much of a difference in my depression. I haven't tried them all but I've tried a bunch of them and I always come back to amitriptyline.

Another thing you might want to consider is a med for ADHD. Clearly this is off-label and your pdoc will have to be willing to give it a try but it might be worth looking into. I tried it for a while. It helped.

Best of luck.

Link to comment
Share on other sites

I can remember reading an article two or three years, which of course I cannot now locate, that forwarded the the inflammatory theory of MI. If memory serves the foundation of the argument was that every ill is the result of inflammation in the body and that the minocycline class of antibiotics acts as an inflammatory and sets the "scales" of the body back in balance.

Of course, like the other theories of physical and mental dis-ease caused by inflammation the results are sporadic and highly inconclusive.

Link to comment
Share on other sites

I can remember reading an article two or three years, which of course I cannot now locate, that forwarded the the inflammatory theory of MI. If memory serves the foundation of the argument was that every ill is the result of inflammation in the body and that the minocycline class of antibiotics acts as an inflammatory and sets the "scales" of the body back in balance.

Of course, like the other theories of physical and mental dis-ease caused by inflammation the results are sporadic and highly inconclusive.

Just out of curiosity, isn't the inflammation part of the reason for the vit E, vit D, and fish oil push these days? It was something about if you could reduce the inflammation in your body that so many different things would get better.

Link to comment
Share on other sites

I have had chronicically low (often extremely low) levels of vitamins B, D, folate. So I've been taking a multivitamin supplement and a high dose D/calcium supplement every day. This is on the suggestion of my GP for physical symptoms, my pdoc has never mentioned it. I don't take fish oil, however.

I have restored my vitamin levels to normal levels, but I don't feel any different physically or emotionally because of it. But I continue to take them because I need my body to be as healthy as possible.

I am leery of taking herbal supplements because so many of them can interfere with mental meds. I asked about a weight-loss supplement once and I thought my pdoc was going to turn his head in a 360, lol. Big no on that one.

Link to comment
Share on other sites

  • 1 month later...

Interesting. I'm BP2, with treatment resistant depression. Last night was my last dose of minocycline, switching to doxycycline tonight. Prescribed for acne. Was on it almost 3 years. Never affected my mood, at least not positively.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...